Jump to content

Roxanne Tapering off Lexapro and Wellbutrin XL


Roxanne

Recommended Posts

I am so grateful to have found this site! I have read through many of your posts and found your personal stories and insights to be very helpful. Now that I understand tapering for both Lexapro and Wellbutrin (I think), can someone suggest a timeframe / sequence for tapering these? I have been on anti-depressants for most of the time since 1992. I have taken Paxil, Prozac, Zoloft, Effexor and am now taking Bupropion XL 300 mg and Escitalopram 40 mg (20 a.m., 20 p.m.) daily. I have been on the Bupropion / Lexapro combo for about 8 years. Where on earth do I begin?!

Your thoughts and comments will be appreciated!

Link to comment
  • Administrator

Hello, Roxanne --

 

See

 

Tips for tapering off Lexapro (escitalopram)

 

Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

If I were you, I'd taper off Wellbutrin first. It should be easier and faster to taper than Lexapro.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

It's really hard to give someone a time frame for tapering, because we all are so different. The best thing to do is to take it slow and listen to your body.

 

I generally suggest starting off very conservatively and then speeding up gently and carefully if you find that you can. You'll probably want to experiment to see what works for you.

 

The main problem I see with AD withdrawal is that people make a cut, they get some withdrawal symptoms that pass within a few days to weeks, then they cut again and ditto, maybe a few times through that cycle. Then all of a sudden they hit the wall, often with what looks like a "relapse" of emotional lability and depression.

 

There seem to be some withdrawal symptoms that kick in right away but others that don't show up for months.

 

So the main thing I would suggest is, even if you feel it's going well, take a two-to-three-week break from tapering every two to three months and make sure your brain's recovery is keeping up with the cuts you've made already. And if you feel like you're having a "relapse," you're probably just experiencing some delayed withdrawal effects.

 

Since you've been on the meds so many years, taking a couple of years now to get off them safely may be a worthwhile investment of your time.

 

Best of luck, keep us posted!

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
  • Administrator

Excellent advice, Rhi.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 2 months later...

Roxanne-

 

How are you doing?

Years:150mg Wellbutrin (to concentrate) 20-30 mg Celexa (rumination).

CT 8/2011 during a pregnancy attempt under MD orders. (Idiot!!!) Pregnancy hormones allowed it.

Felt great with 6 mg of melatonin per night to sleep plus preggo hormones-didn't last:(

Best time of my life. Botched IVF in Dec 2011.Stress.

Bone chilling exhaustion and told to go back on celexa and wellbutrin.

4/9/2012 Back on celexa wb for some relief, wb gave me heart palps so dropped and only need 6.6 mg celexa and 1/4 melatonin pill...IMPROVEMENT because my doses are much lower!

REMEMBER to get your thyroid and hormones checked/out of whack ones can appear LIKE MOOD DISORDERS!!

Link to comment
  • 8 months later...
  • Moderator Emeritus

Dianjl I think Roxanne was the thread starter here so you were right the first time!

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy